MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventralight st (device #1).An additional emdr was submitted to represent the bard/davol dulex (device #2).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016 or (b)(6) 2017, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol dulex (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st (device #1) and dulex (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2016 or (b)(6) 2017, the patient underwent surgery for implant of an unspecified bard/davol ventralight st (device #1) or an unspecified bard/davol dulex (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st (device #1) and dulex (device #2).As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with ventral incisional and umbilical hernias thereby underwent laparoscopic repair with implant of dulex mesh (device #1).Per operative notes, ¿the ventral incisional hernia defect was identified and reduced.An umbilical hernia defect was identified and reduced.Both the hernias were repaired with dulex mesh (device #1) and tacked against the abdominal wall.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral and incarcerated umbilical hernias thereby underwent open repair with excision of dual mesh (device #1) and implant of ventralight st (device #2).Per operative notes, ¿the prior mesh was identified.The adhesions of mesh to abdominal wall were taken down.The entire mesh was removed along with tacks.Both ventral and umbilical hernia defects were identified and reduced.A ventralight st (device #2) was placed using prolene sutures.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol ventralight st (device #1) used to treat the patient.The patient's attorney did allege surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st (device #1).An additional supplemental emdr was submitted to represent the bard/davol dulex (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8629156
Report Number1213643-2019-04145
Device Sequence Number13995475
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595(17)190328(10)HUBP1909
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number5954113
Device Lot NumberHUBP1909
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight136 KG